Advertisement

Inventiones mathematicae

, Volume 93, Issue 3, pp 557–607 | Cite as

Topological components of spaces of representations

  • William M. Goldman
Article

Keywords

Topological Component 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Chuckrow, V.: On Schottky groups with applications to Kleinian groups. Ann. Math.88, 47–61 (1968)Google Scholar
  2. 2.
    Culler, M.: Lifting representations to covering groups. Adv. Math.59, 64–70 (1986)Google Scholar
  3. 3.
    Culler, M., Shalen, P.B.: Varieties of group representations and splittings of 3-manifolds. Ann. Math.117, 109–146 (1983)Google Scholar
  4. 4.
    Eisenbud, D., Hirsch, U., Neumann, W.: Transverse foliations of seifert bundles and self homeomorphisms of the circle. Comment. Math. Helv.56, 638–660 (1981)Google Scholar
  5. 5.
    Fricke, R., Klein, F.: Vorlesungen über die Theorie der automorphen Funktionen, vol. 1. Stuttgart: B.G. Teubner 1897Google Scholar
  6. 6.
    Fried, D.: Word maps, isotopy and entropy. Trans. Am. Math. Soc.296, 851–859 (1986)Google Scholar
  7. 7.
    Ghys, E.: Classe d'Euler et minimale exceptionel. Topology26, 93–105 (1987)Google Scholar
  8. 8.
    Goldman, W.: Discontinuous groups and the Euler class. Doctoral thesis, University of California, Berkeley (1980)Google Scholar
  9. 9.
    Goldman, W.: Flat bundles with solvable holonomy II: Obstruction theory. Proc. Am. Math. Soc.83, 175–178 (1981)Google Scholar
  10. 10.
    Goldman, W.: Characteristic classes and representations of discrete subgroups of Lie groups. Bull. Am. Math. Soc. (New Series)6, 91–94 (1982)Google Scholar
  11. 11.
    Goldman, W.: The symplectic nature of fundamental groups of surfaces. Adv. Math.54, 200–225 (1984)Google Scholar
  12. 12.
    Goldman, W.: Representations of fundamental groups of surfaces. In: Geometry and topology, Proceedings, University of Maryland 1983–1984. Alexander, J., Harer, J. (eds.), (Lecture Notes in Mathematics, Vol. 1167, pp. 95–117). Berlin-Heidelberg-New York: Springer 1985Google Scholar
  13. 13.
    Goldman, W.: Invariant functions on Lie groups and Hamiltonian flows of surface group representations. Invent. Math.85, 263–302 (1986)Google Scholar
  14. 14.
    Goldman, W.: Projective structures with Fuchsian holonomy. J. Differ. Geom.25, 297–326 (1987)Google Scholar
  15. 15.
    Goldman, W.: Convex real projective structures on compact surfaces. J. Differ. Geom. (submitted)Google Scholar
  16. 16.
    Goldman, W.: Geometric structures and varieties of representations. In: The geometry of group representations, Goldman, W., Magid, A. (eds.). Contemp. Math. (to appear)Google Scholar
  17. 17.
    Goldman, W., Millson, J.J.: Local rigidity of discrete groups acting on complex hyperbolic space. Invent. Math.88, 495–520 (1987)Google Scholar
  18. 18.
    Goldman, W., Millson, J.: The deformation theory of representations of fundamental groups of compact Kähler manifolds. Publ. Math. I.H.E.S. (to appear)Google Scholar
  19. 19.
    Haefliger, A., Quach Ngoc Du, Appendice: Une présentation du groupe fundamental d'une orbifold. In: Structure transverse des feuilletages, Astérisque116, pp. 98–107, Société Mathématique de France, 1984Google Scholar
  20. 20.
    Harvey, W.: Spaces of discrete groups. In: Discrete groups and automorphic functions, Proceedings of a NATO Advanced Study Institute, pp. 295–348. London-New York-San Fancisco: Academic Press 1977Google Scholar
  21. 21.
    Hironaka, H.: Triangulations of algebraic sets. In: Algebraic geometry — Arcata 1974, Proceedings of Symposia in Pure Mathematics, vol. 29, pp. 165–185. American Mathematical Society, Providence, Rhode Island 1975Google Scholar
  22. 22.
    Hitchin, N.J.: The self-duality equations on Riemann surfaces. Proc. Lond. Math. Soc.55, 59–126 (1987)Google Scholar
  23. 23.
    Hirzebruch, F.: Topological methods in algebraic geometry. Berlin-Heidelberg-New York: Springer 1966Google Scholar
  24. 24.
    Jankins, M.: The space of homeomorphisms from a Fuchsian group toPSL(2,R). Doctoral dissertation, University of Maryland 1983Google Scholar
  25. 25.
    Jankins, M., Neumann, W.: Homomorphisms of Fuchsian groups toPSL(2,R). Comment. Math. Helv.60, 480–495 (1985)Google Scholar
  26. 26.
    Kulkarni, R., Raymond, F.: 3-Dimensional Lorentz space-forms and Seifert fiber spaces. J. Differ. Geom.21, 231–268 (1985)Google Scholar
  27. 27.
    Lubotzky, A., Magid, A.: Varieties of representations of finitely generated groups. Mem. Am. Math. Soc.336 (1985)Google Scholar
  28. 28.
    Magnus, W.: The uses of 2 by 2 matrices in combinatorial group theory. A survey. Result. Math.4, 171–192 (1981)Google Scholar
  29. 29.
    Magnus, W.: Rings of Fricke characters and automorphism groups of free groups. Math. Z.170, 91–103 (1980)Google Scholar
  30. 30.
    Matsumoto, S.: Some remarks on foliatedS 1-bundles. Invent. Math.90, 343–358 (1987)Google Scholar
  31. 31.
    Milnor, J.W.: On the existence of a connection with curvature zero. Comment. Math. Helv.32, 215–223 (1958)Google Scholar
  32. 32.
    Morgan, J.W., Shalen, P.B.: Valuations, trees and degenerations of hyperbolic structures I. Ann. Math.120, 401–476 (1984)Google Scholar
  33. 33.
    Newstead, P.E.: Topological properties of some spaces of stable bundles. Topology6, 241–267 (1967)Google Scholar
  34. 34.
    Riley, R.: Holomorphically parametrized families of subgroups ofSL(2,C). Mathematika32, 248–264 (1985)Google Scholar
  35. 35.
    Steenrod, N.E.: The topology of Fiber bundles. Princeton Univ. Press 1951Google Scholar
  36. 36.
    Sullivan, D.: Quasiconformal homeomorphisms and dynamics, II: Structural stability implies hyperbolicity. Acta Math.155, 244–260 (1986)Google Scholar
  37. 37.
    Thurston, W.P.: The geometry and topology of 3-manifolds. Princeton Univ. Press (to appear)Google Scholar
  38. 38.
    Toledo, D.: Representations of surface groups in ≦PSU(n, 1) with maximum characteristic number. J. Differ. Geom. (in press) (1988)Google Scholar
  39. 39.
    Weil, A.: On discrete subgroups of Lie groups. Ann. Math.72, 369–384 (1960);75, 578–602 (1962)Google Scholar
  40. 40.
    Whitney, H.: Elementary structure of real algebraic varieties. Ann. Math.66, 545–556 (1957)Google Scholar
  41. 41.
    Wood, J.W.: Bundles with totally disconnected structure group. Comment. Math. Helv.51, 183–199 (1971)Google Scholar

Copyright information

© Springer-Verlag 1988

Authors and Affiliations

  • William M. Goldman
    • 1
  1. 1.Department of MathematicsUniversity of MarylandCollege ParkUSA

Personalised recommendations